I put my horse on a 4 week Gastrogard treatment to see if that would change some pissy behavior. So far so good. I then started Sufalcrate to run concurrently because that seems like a good idea.
I started the Sulfacrate on day 5 of the Gastrogard. About 15 minutes later horse was showing colicky symptoms, looking at her side, lying down, not eating. Still pooping. She was perkier after an hour, fine by evening, happy the next day.
This isn’t a major side effect of Sufalcrate but I did see the comment on some guidelines site “if sufalcrate causes colic symptoms stop using it and talk to your vet.” I did text my vet and he thought it was unlikely to be the sufalcrate but I’m still stopping it.
One of my barn friends was saying she took Sufalcrate for her own ulcers and it can feel odd, your GI tract is all coated and you lose your appetite.
Anyhow, sufalcrate seemed on the face of it a simple, useful and unproblematic kind of medication. Has anyone else ever had a horse react badly to it?